Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Switched from methodone to suboxone. Bad withdrawal symptoms. Will it get normalize?

Hi i was switched over to suboxone 6 days ago from methodone on a dose of 6.5/35mls to 8mgs sub and the withdrawal was nearly as bad as heroin .i m getting better every day but each time i have my sub i feel like crap for the 1st this normal & how long before i normalize.By the way i m 42 and have been on methodone for 17yrs.
Asked On : Fri, 15 Feb 2013
Answers:  1 Views:  22
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Hi there, thanks for asking. That has been a great step to switch to Buprenorphin (Sub) because you will be able to decrease this medication easier than methadone in the future. That will save your liver since it cannot tolerate clearance of medication in long term in the late middle age and of course in old age. Besides, it can interfere with many medications you may need to take in the future like some anti-hypertension drugs, etc. If you want to get rid of these symptoms now, you can increase the dose of buprenorphin a little after consulting with you doctor. Most of people feel comfortable when the dose reaches 12-16 mg a day. Furthermore, it is better to wait for more 8 days to see if the symptoms goes away without increasing the dose to 12 or so, because the mean half life of this medication is about 35-40 hours. It means that it takes about 7 days to reach the level of drug in your blood which you will have in long term. It takes one more week to reach such a level inside your neurons. I wish you the best health.
Answered: Sat, 16 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor